Hail, Lake
- When
- April 3, 1:20 PM CST to 1:21 PM CST
- Where
- Lake County, 2 mi N of Buffalo Grove
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.179, -87.970
Strong to severe thunderstorms moved across northern Illinois during the late evening hours of April 3rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across northern Illinois during the late evening hours of April 3rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 3, 12:06 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
106 PM CDT SUN APR 3 2011
.DISCUSSION...
1135 AM CDT
SURFACE LOW ANALYZED ALONG NORTHWEST IA/MN BORDER THIS MORNING...
WITH WARM FRONT EXTENDING SOUTHEAST INTO WESTERN/CENTRAL IL. THIS
WARM FRONT IS EXPECTED TO LIFT STEADILY NORTHEAST ACROSS THE
FORECAST AREA THIS AFTERNOON AS LOW DEVELOPS EASTWARD ACROSS
SOUTHERN MN AND REACHES SOUTHWEST WI BY THIS EVENING. TOUNGUE OF
VERY WARM/MOIST HIGH THETA-E AIR IN WARM SECTOR WITH TEMPS IN THE
70S AND SURFACE DEW POINTS IN THE UPPER 50S TO LOWER 60S SUGGEST
INSTABILITY SHOULD BE ON THE INCREASE...HOWEVER MORNING SOUNDINGS
FROM UPSTREAM LOCALES INDICATE VERY PRONOUNCED ELEVATED MIXED
LAYER WHICH SHOULD PROVIDE AN EFFECTIVE CAP FOR ANY SURFACE BASED
CONVECTION HERE THIS AFTERNOON. CURRENT SHOWERS/THUNDERSTORMS
ACROSS WISCONSIN APPEAR TO BE TIED TO ELEVATED WARM FRONTAL
BOUNDARY AND NOSE OF 50-60 KNOT LOW LEVEL JET...WITH A FEW
SHOWERS ALSO TRYING TO DEVELOP ACROSS NORTHERN IL. WOULD EXPECT
THIS TO MOVE OFF TO THE EAST/NORTHEAST IN THE NEXT COUPLE OF HOURS
AS WARM FRONT LIFTS NORTHEAST AND EML SPREADS ACROSS FORECAST AREA
BY EARLY AFTERNOON. CANT RULE OUT A FEW SHOWERS/SPRINKLES IN MOIST
LAYER BENEATH INVERSION THIS AFTERNOON...BUT THINK THEY WILL BE
FEW AND NOT PARTICULARLY IMPRESSIVE. IT APPEARS THAT THUNDERSTORM
DEVELOPMENT LATER TODAY WILL BE FOCUSED TO OUR WEST ALONG THE COLD
FRONT LATE THIS AFTERNOON ACROSS EASTERN IA/MO...WHERE LOW LEVEL
FORCING AND MID LEVEL COOLING DUE HEIGHT FALLS ASSOCIATED WITH
APPROACHING UPPER TROUGH WILL EVENTUALLY HELP BREAK WEAKENING CAP.
SEVERE
OTHER CONCERN IN NEAR TERM IS WITH GUSTY SOUTH/SOUTHEAST WINDS IN
TIGHT SURFACE PRESSURE GRADIENT ASSOCIATED WITH STRONG PRESSURE
FALLS ACROSS THE WESTERN LAKES. LATEST DATA SHOWS 3 HOURLY
PRESSURE FALLS OF NEARLY 7 MB ACROSS NORTHERN IL/WI. THIS HELPING
TO SUPPORT WIND GUSTS IN THE 35-45 MPH RANGE (AND A LITTLE HIGHER
ACROSS ILX AREA). WILL WATCH GUST TRENDS FOR THE NEXT HOUR OR SO
AND MAY GO AHEAD AND ISSUE A WIND ADVISORY IF NEEDED.
RATZER
//PREV DISCUSSION...
401 AM CDT
MAIN FORECAST CONCERNS ARE FOR STRONG...GUSTY WINDS LATER THIS
MORNING AND SEVERE THUNDERSTORM POTENTIAL THIS EVENING AND OVERNIGHT
TONIGHT.
AS STRONG LOW PRESSURE MOVES OUT OF THE NORTHERN PLAINS...TOWARD THE
MIDDLE MISSISSIPPI VALLEY TODAY AND HIGH PRESSURE MOVES OFF THE
SOUTHEAST ATLANTIC COAST...WINDS WILL BE ON THE INCREASE LATER THIS
MORNING. THE STRONGEST SURFACE WINDS WILL BE OVER THE FAR SOUTHERN
COUNTIES...WHERE WINDS MAY APPROACH WIND ADVISORY CRITERIA OF
SUSTAINED 30 MPH OR 45 MPH GUSTS...AND INDEED THERE COULD BE AN
ISOLATED INCIDENCE OF WINDS APPROACHING THIS LEVEL...WILL HOLD OFF
ON ISSUING AN ADVISORY AT THIS POINT AS THERE IS SOME UNCERTAINTY AS
TO WHETHER WIND SPEEDS WILL REACH THIS LEVEL...WITH THE BETTER
CHANCE FOR ADVISORY LEVEL WINDS TO REMAIN FARTHER SOUTH OVER CENTRAL
ILLINOIS AND INDIANA.
THE CONCERN OF GREATER IMPACT WILL BE THE SEVERE WEATHER POTENTIAL
FOR LATER TODAY AND TONIGHT. THE TREND WILL BE FOR RAPIDLY
INCREASING LOW LEVEL MOISTURE THROUGH THE DAY TODAY. AS OF 3 AM
THIS MORNING...SFC DEW POINTS WERE STILL ONLY IN THE LOW 30S...WITH
THE WARM...MOIST AIR STILL OVER THE SOUTH HIGH PLAINS. A
STRENGTHENING LOW LEVEL JET WILL QUICKLY DRAW THE WARMER...MOISTER
AIR NORTHWARD AND EXPECT SFC DEW POINTS TO REACH INTO THE MIDDLE TO
UPPER 50S BY LATE THIS AFTERNOON. ALSO...LOW LEVEL WINDS WILL
SLOWLY VEER FROM ESELY TO SLY BY EARLY AFTERNOON WHILE A STRONG
LOW LEVEL SWLY JET OF 55-60KT DEVELOPS BY EARLY AFTERNOON. THE
MAIN LIMITING FACTOR IN PREVENTING AN EARLY CONVECTIVE OUTBREAK
WILL WILL BE A STRONG CAPPING INVERSION DEVELOPING BY EARLY
AFTERNOON WITH AN ELEVATED MIXED LAYER MOVING OVER THE REGION.
MODEL SOUNDINGS INDICATE THIS ELEVATED INVERSION BREAKING BY
AROUND 00Z AS THE SFC COLD FRONT MOVES INTO ERN IOWA. STRONG LOW
LEVEL SHEAR PRESENT AT THE TIME THAT THE INVERSION BREAKS WILL
BRING A CHANCE FOR DISCRETE SUPERCELL DEVELOPMENT EARLY IN THE
PERIOD OF SEVERE CONVECTIVE POTENTIAL. AT THIS POINT...LARGE HAIL
WILL BE THE MAIN THREAT WITH TORNADO DEVELOPMENT A POSSIBILITY.
THROUGH THE LATE EVENING AND OVERNIGHT...CONVECTIVE MODE SHOULD
EVOLVE INTO MORE LINEAR CONVECTION ALIGNING ALONG AND AHEAD OF THE
COLD FRONT AS IT TRACKS EWD ACROSS THE CWA. AT THIS POINT...THE
SEVERE POTENTIAL WILL TRANSITION TO STRONG...DAMAGING STRAIGHT
LINE WINDS...THOUGH LARGE HAIL WILL REMAIN A POSSIBILITY. HEAVY
RAIN POTENTIAL WILL SIGNIFICANTLY INCREASE THROUGH THE NIGHT AS
MODEL SOUNDINGS... PARTICULARLY THE NAM12 INDICATE PW VALUES
RISING TO IN EXCESS OF 1.5 INCHES TONIGHT. WHILE THE MAIN SFC LOW
SHOULD BE STEADILY PROGRESSIVE ACROSS THE MIDDLE MISSISSIPPI
VALLEY AND INTO LOWER MICHIGAN TONIGHT...SFC WAVE DEVELOPMENT
ALONG THE COLD FRONT FARTHER SOUTH MAY INHIBIT THE EWD
PROGRESSION OF THE FRONT...ENHANCING THE LOCALLY HEAVY RAIN
POTENTIAL. HAVE INCREASED AREAL AVERAGE QPF OVER THE CWA...WITH
AMOUNTS OF 1.0 TO 1.5 INCHES SOUTH AND EAST OF A LINE FROM CHICAGO
TO MENDOTA. LOCALLY HIGHER AMOUNTS WILL ALSO BE POSSIBLE...SO THE
POSSIBILITY FOR FLASH FLOODING WILL ALSO NEED TO BE
MONITORED...ESPECIALLY OVER THE SERN PORTIONS OF THE CWA.
SOME LINGERING SHOWERS AND THUNDERSTORMS MAY STILL BE POSSIBLE OVER
THE FAR SOUTHEASTERN PORTIONS OF THE CWA THROUGH MONDAY MORNING.
THE COLD FRONT SHOULD FINALLY PUSH TO THE EAST...THOUGH STRONG
CYCLONIC FLOW ALOFT AS THE MAIN UPPER TROUGH MOVES THOUGH THE REGION
WILL KEEP A CHANCE FOR INSTABILITY SHOWERS OVER NORTHERN ILLINOIS AND
NORTHWESTERN INDIANA THROUGH THE REST OF THE DAY MONDAY.
THE REMAINDER OF THE SHORT TERM PERIOD AND INTO THE LONGER TERM
PERIOD SHOULD BE RATHER QUIET AS UPPER RIDGING BUILDS ACROSS THE
CENTRAL CONUS TUESDAY AND WEDNESDAY. MORE ZONAL FLOW ALOFT IS
EXPECTED TO SET UP BY WEDNESDAY. THE NEXT CHANCE FOR PCPN IS
SETTING UP FOR THURSDAY AS A SERIES OF WEAK SHORTWAVES MOVE THROUGH
THE MIDWEST AS THE UPPER RIDGING PUSHES OF TO THE EAST AND TROUGHING
DEEPENS OVER THE WEST COAST. CONSIDERABLE MODEL DISAGREEMENT
DEVELOPS BY FRIDAY PARTICULARLY WITH SHORT WAVE ENERGY EJECTING OUT
OF THE WRN TROUGH AND INTO THE UPPER MIDWEST. HAVE GENERALLY
TRENDED CLOSER TO THE ECMWF SOLUTION BY THIS POINT WHICH IS MORE
CONSISTENTLY PROGRESSIVE THAN THE GFS. REGARDLESS OF THE EXACT
SMALL SCALE DETAILS OF THE LONG RANGE MODEL SOLUTIONS...THE TREND
FOR THE EXTENDED PERIOD SHOULD BE FOR WARMER...WET CONDITIONS. BY
FRIDAY AND SATURDAY...WE MAY EVEN SEE TEMPERATURES IN THE LOW 70S.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* HIGH WINDS TODAY
* POWERFUL THUNDERSTORMS DEVELOPING THIS EVENING
* TIMING THE BEST POTENTIAL FOR CONVECTION THIS EVENING
* POTENTIAL FOR LOW MVFR TO IFR CIGS LATE TONIGHT BEHIND
THE CONVECTION.
KJB
//DISCUSSION...UPDATED 18Z...
...THE MAIN CONCERNS WILL BE THE GUSTY WINDS AND THE THREAT FOR
SEVERE THUNDERSTORMS TONIGHT...
A WARM FRONT...ASSOCIATED WITH AN AREA OF LOW PRESSURE ACROSS WESTERN
IOWA...WILL LIFT NORTHWARD ACROSS NORTHERN ILLINOIS THIS AFTERNOON.
STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS WILL CONTINUE THROUGH
THE AFTERNOON...BUT MAY WEAKEN SLIGHTLY AS THE STRONGER WIND
POTENTIAL SHIFTS EASTWARD AHEAD OF THE LOW. HOWEVER...ASIDE FROM THE
STRONG WINDS...THERE ARE NO MAJOR CONCERNS EXPECTED THIS
AFTERNOON. IN FACT...THERE IS NO THREAT FOR CONVECTION THIS
AFTERNOON AS WARM AND DRY AIR ALOFT MOVES ACROSS THE REGION IN THE
WARM SECTOR OF THE LOW. THIS WILL ACT AS A CAP PREVENTING ANY
CONVECTIVE DEVELOPMENT. THE MAIN THREAT FOR CONVECTION WILL HOLD
OFF UNTIL MID TO LATE EVENING TONIGHT AS THE COLD FRONT APPROACHES
THE AREA.
CURRENTLY I AM ANTICIPATING A LINE OF CONVECTION...POTENTIALLY
SEVERE...ACROSS NORTH CENTRAL ILLINOIS BY EARLY THIS EVENING. THIS
CONVECTION SHOULD DEVELOP ACROSS IOWA AND NORTHWESTERN ILLINOIS BY
EARLY THIS EVENING AS LARGE SCALE FORCING FOR ASCENT AND COOLING
MID-LEVEL TEMPERATURES BREAK THE CAP. THESE STORMS ARE CURRENTLY
EXPECTED TO AFFECT THE ROCKFORD AREA BETWEEN ABOUT 01 TO 04
UTC...WITH LINGERING SHOWERS EXPECTED AFTER THIS TIME. FOR ORD AND
MDW THIS CONVECTION MAY HOLD OFF UNTIL THE 03 TO 07 UTC TIME PERIOD.
SIMILAR TIMES FOR GYY AND DPA ARE ANTICIPATED. THE MAIN THREAT
WITH THESE STORMS WILL BE HIGH WINDS.
THERE IS SOME CONCERN THAT THE CONVECTION MAY LINGER PAST 9
UTC...ESPECIALLY AT GYY...AS SOME OF THE MODEL GUIDANCE HINTS AT A
LEAD MID LEVEL IMPULSE RIDING NORTHEASTWARD ACROSS NORTHWESTERN
INDIANA. THIS FEATURE COULD SLOW THE PROGRESSION OF THE COLD
FRONT AND ENHANCE THE FORCING...LEADING TO A LONGER DURATION OF
THUNDERSTORMS. HOWEVER...AT THIS TIME...CONFIDENCE IS TO LOW TO
INCLUDE THIS IN THE TAF.
SOME LOWER MVFR TO IFR CLOUDS MAY MOVE ACROSS THE REGION TONIGHT
BEHIND THE LINE OF CONVECTION. HOWEVER...THESE LOW CLOUDS SHOULD
IMPROVE DURING THE MORNING ON MONDAY. THE ONLY OTHER CONCERN WILL BE
THE THREAT FOR STRONG NORTHWEST WINDS ON MONDAY WITHIN THE COLD AIR
ADVECTION REGIME. CURRENT GUIDANCE AND BUFFER SOUNDINGS INDICATE
THAT WINDS COULD ONCE AGAIN GUST NEAR 30 KT LATER MONDAY AFTERNOON
AS DECENT PRESSURE RISES OCCUR BEHIND THE DEPARTING SURFACE LOW.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE IN NO CONVECTION THROUGH THIS AFTERNOON.
* HIGH CONFIDENCE IN WINDS REMAINING GUSTY THROUGH THE DAY.
* HIGH CONFIDENCE IN THUNDERSTORMS DEVELOPING THIS EVENING.
* LOW TO MEDIUM CONFIDENCE ON TIMING OF CONVECTION TONIGHT.
KJB
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...MVFR BECOMING VFR. WINDY.
TUESDAY...VFR. WINDS DIMINISHING.
WEDNESDAY...VFR.
THURSDAY...POSSIBLE MVFR DUE TO RAIN.
FRIDAY...VFR BUT CHANCE OF SOWERS.
SATURDAY...VFR BUT CHANCE OF SHOWERS.
ED F
&&
.MARINE...
335 AM CDT
A DEPARTING RIDGE OF HIGH PRESSURE OVER THE EASTERN GREAT LAKES
WILL MAKE WAY FOR A RAPIDLY TIGHTENING PRESSURE GRADIENT AHEAD OF
A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. THIS LOW
WILL MOVE EAST REACHING THE WEST SHORE OF LAKE MICHIGAN NEAR
MILWAUKEE BY MIDNIGHT TONIGHT. STRONG SOUTHERLY FLOW WILL DEVELOP
OUT AHEAD OF THE LOW TODAY WITH WINDS GUSTING TO AROUND 30 KT
DESPITE THE WARMER AIR FLOWING OVER THE RELATIVELY COLDER LAKE
RESULTING IN A VERY STABLE LAYER OVER THE WATER. THIS STABLE
PROFILE GENERALLY INHIBITS MIXING OF HIGHER MOMENTUM AIR ALOFT
DOWN TO THE SURFACE. HENCE WINDS EVEN JUST 300-500 FT ABOVE THE
LAKE SURFACE WILL SEE GUSTS AROUND 35-40 KT.
AS THE LOW CROSSES THE LAKE OVERNIGHT TONIGHT AND MOVES INTO LOWER
MICHIGAN MONDAY... WINDS WILL PICK UP SIGNIFICANTLY AGAIN AS COLD
AIR SURGES SOUTHWARD INTO THE AREA. BETTER MIXING AS A RESULT OF
A MORE UNSTABLE PROFILE BROUGHT ABOUT DUE TO THE COLDER AIR WILL
PUSH WINDS WELL INTO GALE FORCE RANGE BY MIDDAY MONDAY WITH GALES
LASTING INTO TUESDAY. HIGH PRESSURE RIDING BACK INTO THE LAKE BY
TUESDAY AFTERNOON WILL CAUSE WINDS TO SLACKEN JUST AS QUICKLY WITH
LIGHTER WINDS ACROSS THE LAKE LASTING WEDNESDAY INTO THURSDAY.
ED F
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL
7 PM SUNDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
SUNDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 10 PM SUNDAY.
GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...11 AM MONDAY TO 2 PM
TUESDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1115 AM CDT SUN APR 3 2011 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 041015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1115 AM CDT SUN APR 3 2011 /606 AM EDT SUN APR 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...A FEW MAY PRODUCE: HAIL TO ONE INCH STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON HOURS ALONG A COLD FRONT ACROSS EASTERN IOWA. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND SPREAD INTO NORTHERN ILLINOIS DURING THE EARLY TO MID EVENING HOURS...AND INTO NORTHWEST INDIANA DURING THE LATE EVENING AND OVERNIGHT HOURS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ACROSS PORTIONS OF NORTH CENTRAL ILLINOIS EARLY THIS EVENING. DISCUSSION: AN AREA OF LOW PRESSURE OVER NORTHWEST IOWA THIS MORNING WILL MOVE TO NEAR LACROSSE WISCONSIN BY THIS EVENING...AND EAST INTO LOWER MICHIGAN BY EARLY MONDAY MORNING. VERY WARM MOIST AIR WILL SPREAD NORTH INTO THE OUTLOOK AREA THIS AFTERNOON AS A WARM FRONT LIFTS NORTHEAST ACROSS THE AREA AHEAD OF THE LOW...THOUGH THUNDERSTORM POTENTIAL WILL BE RATHER LIMITED DUE TO VERY WARM AIR ALOFT. AS THE LOW MOVES ACROSS WISCONSIN THIS EVENING...THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE TRAILING COLD FRONT ACROSS PORTIONS OF EASTERN IOWA AND NORTHEAST MISSOURI DUE TO LIFT ALONG THE COLD FRONT AND COOLING OF AIR ALOFT CAUSED BY THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE WEST. THESE THUNDERSTORMS WILL LIKELY MOVE EAST INTO NORTHERN ILLINOIS DURING THE EARLY EVENING HOURS AND ACROSS THE REMAINDER OF THE OUTLOOK AREA DURING THE REMAINDER OF THE EVENING AND EARLY OVERNIGHT HOURS. THUNDERSTORMS MAY BECOME SEVERE ALONG THE FRONT LATE THIS AFTERNOON AND THIS EVENING...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE GREATEST POTENTIAL FOR SIGNIFICANT SEVERE WEATHER IS EXPECTED TO BE ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA...PARTICULARLY PORTIONS OF WESTERN AND NORTH CENTRAL ILLINOIS...WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. AS INSTABILITY DECREASES DUE TO NIGHTTIME COOLING...THE STORMS WILL LIKELY PUSH EAST AS A SQUALL LINE WITH THE MAIN THREAT BEING DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL ALSO BE POSSIBLE WITH THESE STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL LINGER OVER NORTHWESTERN INDIANA AND EAST CENTRAL ILLINOIS THROUGH MONDAY MORNING. HOWEVER...STORMS SHOULD BEGIN TO WEAKEN BY THIS TIME AND THE SEVERE THUNDERSTORM POTENTIAL WILL BE LOW. HEAVY RAINFALL FROM SUNDAY NIGHT AND INTO MONDAY MORNING MAY LEAD TO SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. RIVERS WILL NEED TO BE MONITORED FOR POSSIBLE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THROUGH THE NIGHT TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-041015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1115 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. WINDS MAY OCCASIONALLY GUST TO GALE FORCE FROM THE SOUTHEAST THIS AFTERNOON. THESE STRONG WINDS AND RESULTING HIGH WAVES WILL BE HAZARDOUS TO SMALL CRAFT. WINDS WILL DIMINISH THIS EVENING... HOWEVER THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NEARSHORE WATERS TONIGHT WHICH MAY PRODUCE LOCALLY STRONG AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-041015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1115 AM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHEAST WINDS MAY GUST TO GALE FORCE THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY ON CENTRAL LAKE MICHIGAN. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE SOUTHERN TWO THIRDS OF THE LAKE TONIGHT. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST TO WEST GALE FORCE WINDS ARE POSSIBLE FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON OVER ALL OF THE OPEN WATERS OF LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1238 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM NON-TSTM WND GST PORTAGE 41.59N 87.18W
04/03/2011 E50 MPH PORTER IN TRAINED SPOTTER
6 INCH DIAMTER TREE BRANCH DOWN AT STONE AVE AND COUNTY
LINE ROAD
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
113 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM NON-TSTM WND GST PEOTONE 41.33N 87.80W
04/03/2011 M43.00 MPH WILL IL TRAINED SPOTTER
WINDS GUSTING FREQUENTLY BETWEEN 30-40 MPH.
0100 PM NON-TSTM WND GST GLEN ELLYN 41.87N 88.06W
04/03/2011 M35.00 MPH DUPAGE IL TRAINED SPOTTER
&&
ACSThe Chicago radar (KLOT), 65 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
13 hail. Local standard time, as filed.
Hail to the size of pennies was reported from Oregon.
Quarter size hail was reported in Rochelle.
Hail to the size of pennies was reported in Sycamore.
Golfball sized hail was reported on Interstate 80 near the La Salle/Bureau County line.
Penny size hail was reported five miles west of Tonica.
Quarter size hail was reported covering the road near the intersection of North Church Road and Minooka Road, just west of Minooka.
Hail to the size of walnuts was reported north of Morris on Airport Road near Lisbon Road, and along Route 47 just south of Airport Road.
A severe thunderstorm produced widespread hail up to the size of golf balls across Minooka and surrounding areas including Interstate 80 and Ridge Road.
Hail up to the size of walnuts was reported covering roads one mile northwest of Minooka.
Penny size hail was reported on Edison Road in Preston Heights.
Quarter size hail was reported covering the ground just north of Channahon on Minooka Road.
Golf ball size hail was reported near Interstate 80 and Interstate 55.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298996, 289825, 289826, 289832, 289863, 289886, 289930, 289921, 287889, 289824, 289934, 289935, 287886.